Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 72, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Nov 19, 2021, 3:46 PM EST. It took effect at Nov 20, 2021, 3:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2021, 3:46 PM EST (20:46 UTC)
- In effect from
- Nov 20, 2021, 3:00 AM EST
- Expired
- Nov 20, 2021, 4:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
177 WHUS73 KDTX 192046 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 346 PM EST Fri Nov 19 2021 LHZ421-441-442-200930- /O.NEW.KDTX.SC.Y.0072.211120T0800Z-211120T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 346 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM EST SATURDAY... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 11 AM EST Saturday with the largest waves expected around 11 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ IRL
2 follow-up statements
527 WHUS73 KDTX 200848 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 348 AM EST Sat Nov 20 2021 LHZ421-441-442-202130- /O.CON.KDTX.SC.Y.0072.000000T0000Z-211120T2100Z/ /O.NEW.KDTX.GL.A.0014.211121T2100Z-211122T1500Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 348 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...During the Small Craft Advisory, expect sustained winds up to 20 knots from the south with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. During the Gale Watch, expect sustained winds up to 24 knots from the west with gusts up to 35 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...During the Small Craft Advisory, the maximum winds are expected around 5 AM EST Saturday with the largest waves expected around 11 AM EST Saturday. During the Gale Watch, the maximum winds are expected around 10 PM EST Sunday with the largest waves expected around 9 AM EST Monday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ361-362-202130- /O.NEW.KDTX.GL.A.0014.211121T2100Z-211122T1500Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 348 AM EST Sat Nov 20 2021 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Expect sustained winds up to 31 knots from the west with gusts up to 41 knots. The largest significant waves will be 10 feet with a potential maximum wave height of 14 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 11 PM EST Sunday with the largest waves expected around 8 AM EST Monday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ363-462>464-202130- /O.NEW.KDTX.GL.A.0014.211121T2100Z-211122T1500Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 348 AM EST Sat Nov 20 2021 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Expect sustained winds up to 28 knots from the west with gusts up to 38 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore, Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore. * WHEN...The maximum winds are expected around 1 AM EST Monday with the largest waves expected around 9 AM EST Monday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ422-443-202130- /O.NEW.KDTX.GL.A.0014.211121T2100Z-211122T1500Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Sanilac to Port Huron MI- 348 AM EST Sat Nov 20 2021 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Expect sustained winds up to 22 knots from the west with gusts up to 35 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 10 PM EST Sunday with the largest waves expected around 8 AM EST Monday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
298 WHUS73 KDTX 202044 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 344 PM EST Sat Nov 20 2021 LHZ421-441-442-210900- /O.EXP.KDTX.SC.Y.0072.000000T0000Z-211120T2100Z/ /O.UPG.KDTX.GL.A.0014.211121T2100Z-211122T1500Z/ /O.NEW.KDTX.GL.W.0018.211122T0000Z-211122T1500Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 344 PM EST Sat Nov 20 2021 ...GALE WARNING IN EFFECT FROM 7 PM SUNDAY TO 10 AM EST MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 24 knots from the west with gusts up to 35 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 10 PM EST Sunday with the largest waves expected around 12 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ361>363-210900- /O.UPG.KDTX.GL.A.0014.211121T2100Z-211122T1500Z/ /O.NEW.KDTX.GL.W.0018.211121T2100Z-211122T1500Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 344 PM EST Sat Nov 20 2021 ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 AM EST MONDAY... * WHAT...Expect sustained winds up to 30 knots from the west with gusts up to 41 knots. The largest significant waves will be 11 feet with a potential maximum wave height of 16 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore, Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore and Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 11 PM EST Sunday with the largest waves expected around 4 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ422-443-462>464-210900- /O.UPG.KDTX.GL.A.0014.211121T2100Z-211122T1500Z/ /O.NEW.KDTX.GL.W.0018.211122T0000Z-211122T1500Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 344 PM EST Sat Nov 20 2021 ...GALE WARNING IN EFFECT FROM 7 PM SUNDAY TO 10 AM EST MONDAY... * WHAT...Expect sustained winds up to 27 knots from the west with gusts up to 36 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI, Port Sanilac to Port Huron MI, Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore. * WHEN...The maximum winds are expected around 11 PM EST Sunday with the largest waves expected around 3 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LCZ460-LEZ444-210900- /O.NEW.KDTX.SC.Y.0073.211122T0000Z-211122T1500Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 344 PM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 10 AM EST MONDAY... * WHAT...Expect sustained winds up to 20 knots from the west with gusts up to 31 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 10 PM EST Sunday with the largest waves expected around 8 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ IRL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 3:05 PM EST, 41 minutes earlier.
Area forecast discussion, Nov 19, 3:05 PM EST, 41 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 305 PM EST Fri Nov 19 2021 .DISCUSSION... Dry airmass in place, as the 12z DTX sounding came in with a PW value of 0.21 inches/47 percent of normal. In fact, dry air is in place across the entire eastern half/two thirds of the U.S., with the ATLANTA/FFC sounding even drier, indicating a PW value of 0.07 inches, which looks like a daily record low. Modest Pacific moisture over the Rockies and points to the west will advance to the east this Weekend, but even with PW Values pushing half an inch on Saturday, it appears the warm advection/isentropic ascent pattern will still not be sufficient to saturate the column to produce measurable rain (although can't totally rule out some high based sprinkles). Despite the warm advection pattern already kicking in (850 MB temps near zero by Midnight), surface winds decoupled this evening will likely allow for a quick drop (~10 degrees) with surface dew pts currently in the 20s (although latest mav/met seem a touch aggressive with the mins), before temperatures stabilize overnight as light southerly winds develop and high clouds increase further. 925 MB temps around zero tomorrow afternoon suggests highs in the low to mid 40s, even with thicker mid clouds anticipated. For the rest of the Weekend, good agreement amongst the majority of the EURO ensemble members tracking low pressure (998-1002 MB) just north of the northern Great Lakes on Sunday. The southwest-northeast aligned moisture plume ahead of the cold front looks to just clip and pass to our east. A progressive pattern of showers Sunday afternoon will likely be the extent of rainfall, with amounts less than a quarter of an inch. Colder temps and wind looks to be the bigger impact with this storm system as we head into Monday. Excellent cold advection and subsidence behind the impressive and deep 500 MB height fall center (140 to 160 M at 500 MB) tracking through Lower Michigan will result in strong winds, gusting 35+ mph as we should have at least 40 knots of wind to work with at the 850 MB level. 850 MB temps of -11 to -13 C settles over the Central Great Lakes on Monday, but it appears low level winds will reside in the unfavorable northwest direction, which should help limit lake enhanced snow showers from making much inroads into southeast Michigan. Although we are probably looking at mostly flurries, surface based capes around 50 J/kg Monday afternoon could support disorganized/brief heavier activity. With 925 MB temps around -5 C, no concern with precip type, all snow, and good chance to stick if any heavier activity materializes, even on low traffic secondary roads. Longwave North American Trough axis will reach the East Coast Monday night, with good upper level northwest confluent flow and surface high pressure arriving for Tuesday morning over the Central Great Lakes. Another strong warm advection pattern will then ensue for the for mid week period. But once again, moisture will be hard to come by, with little in the way of precipitation anticipated. && .MARINE... Moderate southwest to south/southwest flow will continue across the local waters into Saturday as strong high pressure drifts eastward from the northern Ohio Valley towards the Mid-Atlantic coast. Sporadic gusts to around 25 knots will be possible late Saturday morning through mid-Saturday afternoon across outer Saginaw Bay and the nearshore Lake Huron waters from Port Austin to Port Sanilac, but not consistent enough to warrant a Small Craft Advisory at this time. The offshore winds will also keep waves confined to the 2-4 foot range as well, although periods of chop will be common. Winds will temporarily slacken Saturday night before ramping up again Sunday and especially Sunday night and into Monday as low pressure developing over the upper Midwest rapidly deepens and tracks northeast towards the northern Great Lakes. This system will pull a strong cold front across the region flipping winds to the northwest along with a surge of cold air. Winds to gale force across much of the local waters will be possible during this time, especially across the Lake Huron basin, and Gale Watches may be issued at a later time. && .PREV DISCUSSION... Issued at 1237 PM EST Fri Nov 19 2021 AVIATION... Surface high pressure slides aggressively through Lower MI today and to the east tonight. Associated dry air has already forced a shrinking field of stratocu from Lake Michigan with just a few pockets of clouds developing with surface heating over SE MI. A general decrease in lower clouds continues this afternoon as low level wind becomes southwest and then south by evening. The shrinking coverage of stratocu is replaced by thickening high clouds tonight that lower toward 10 kft Saturday morning. Expect radar to indicate virga which could lead to a stray sprinkle along with a few pockets of 5 kft ceiling in the afternoon. DTW THRESHOLD PROBABILITIES... * None. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...SF MARINE.......IRL AVIATION.....BT You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Nov 19, 4:14 AM EST, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 414 AM EST Fri Nov 19 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-201000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 414 AM EST Fri Nov 19 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-201000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 414 AM EST Fri Nov 19 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front will drop through the region Sunday night bringing gusty northwest winds through Monday and potential for small craft advisories and/or gale warnings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DRK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 5:51 AM EST | Small Craft Advisory | DTX | 6 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.